MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir lab manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter.During placement of the catheter, the stiffener was difficult to remove from the catheter.Additional information regarding the event and patient outcome has been requested but is currently unavailable.Two other incidents of difficult stiffener removal for this patient have been captured in reports with patient identifier: (b)(6).
 
Event or Problem Description
It was reported in additional information that the patient did not experience any adverse effects or require additional procedures due to this occurrence.The physician was able to complete the procedure using new inventory/fresh drain.Clarification was received that the rigid stiffener was utilized during the drain placement procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: on 06mar2023, cook medical inc.Received a complaint from a representative indiana university medical center.It was reported the supplied rigid stiffener from the ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult12.0-38-45-p-6s-clm-rh; lot: 15064002) became stuck in the drainage catheter.Two other incidents of difficult stiffener removal for this same procedure and patient are reported under manufacturer reference #1820334-2023-00274 and #1820334-2023-00320.The patient did not experience any adverse effects or additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The device was returned in an opened and used condition.The supplied disposable stiffening cannula (rpn: dtn-18-32.5-rlt-dgrm-b) was not returned.The dimensional verification of the catheter inner diameter was measured to be within specification.Since the mentioned stiffener was not returned, the investigation was unable to confirm the customers difficulty regarding removal from the catheter.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 15064002 and all related subassembly lots confirmed there were two nonconformances recorded for "length incorrect" and "building material left in tubing" that was determined to be relevant to the reported difficulty.These devices were scrapped prior to further processing of the order.To date, a further search of our database records revealed no complaints received that was associated with the reported lot.Since there is objective evidence the dhr was executed, and there are no additional field complaints on this lot.Cook did not find evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [t_multi_rev5] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16573855
Report Number1820334-2023-00275
Device Sequence Number17637440
Product Code GBO
UDI-Device Identifier00827002097674
UDI-Public(01)00827002097674(17)251110(10)15064002
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-45-P-6S-CLM-RH
Device Lot Number15064002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/04/2023
08/03/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date04/12/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown